MAUDE Adverse Event Report: PULSAR VASCULAR PULSERIDER Y, 3MM, 10MM ARCH; ANEURYSM NECK RECONSTRUCTION DEVICE

PULSAR VASCULAR PULSERIDER Y, 3MM, 10MM ARCH; ANEURYSM NECK RECONSTRUCTION DEVICE
Catalog Number 311D
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a health care professional, after multiple attempts to ¿land¿ the pulserider (311d, w3092-01) intrasaccular, the decision was made to remove the pulserider and the.021 prowler select plus together.Somehow, the prowler select plus ¿wrapped¿ around the medtronic phenom.017 microcatheter.Both microcatheters were removed from patient.Both pulserider and the micro catheters were replaced with new devices.The procedure was successfully completed.The surgery was not delayed due to the event.The product will be returned for analysis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by a health care professional, after multiple attempts to ¿land¿ the pulserider (311d, w3092-01) intrasaccular, the decision was made to remove the pulserider and the.021 prowler select plus together.Somehow, the prowler select plus ¿wrapped¿ around the medtronic phenom.017 microcatheter.Both microcatheters were removed from patient.Both pulserider and the micro catheters were replaced with new devices.The procedure was successfully completed.The surgery was not delayed due to the event.Multiple attempts to gather additional information have been made and have been unsuccessful.(b)(4).Picture of the device as returned.The fep transfer sheath was not returned.The delivery wire passes into the hub of a prowler select plus microcatheter.An attempt was made to retract the aneurysm neck reconstruction device (anrd, pulserider device) for evaluation.The anrd was difficult to retract, but it was possible to advance the device out of the microcatheter.There is a bend in the distal end of the delivery wire approximately 1 cm from the fork.The anrd was removed from the microcatheter.Microscopic image of the bend in the delivery wire.There is a bend in the fork near the crimp connection between the delivery wire and the fork.The anchor is intact.The arch is intact.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was difficult to deploy cannot be confirmed, as it is procedurally dependent.However, the observed bends in the delivery wire and fork may have complicated the process of delivering the device to the desired location.The complaint that the anrd could not be recaptured is confirmed.The returned device was difficult to retract through the prowler select plus microcatheter.Evaluation of the returned prowler select plus microcatheter found no anomalies with the microcatheter that could have contributed to difficulty retracting the anrd.It is possible that observed bends in the fork and delivery wire contributed to the difficulty recapturing the anrd.100% of finished anrd devices are inspected for straightness of the delivery wire.Therefore, it is very unlikely that the device left the manufacturing facility with the observed bends in the delivery wire and fork.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.However, procedural factors and handling process may contribute to the failure as reported.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PULSERIDER Y, 3MM, 10MM ARCH
Common Device Name
ANEURYSM NECK RECONSTRUCTION DEVICE
Manufacturer (Section D)
PULSAR VASCULAR
130 knowles dr suite e
los gatos 95032
MDR Report Key7265998
Report Number3008680601-2018-00504
Device Sequence Number1316801
Product Code NJE
UDI-Device Identifier00859030005093
UDI-Public00859030005093
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Catalogue Number311D
Device Lot NumberW3092-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;